North Carolina, 2007Flood and Damaging Wind in North Carolina, July 10, 2007
July 10, 2007 · NWS MHX · 3 events in 2 counties and zones
Numerous thunderstorms developed over eastern North Carolina during the afternoon and evening as an upper level disturbance moved east across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous thunderstorms developed over eastern North Carolina during the afternoon and evening as an upper level disturbance moved east across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jul 10, 10:30 AM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 10, 10:30 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1130 AM EDT TUE JUL 10 2007
.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL CONTINUE OVER THE PIEDMONT OF
NORTH CAROLINA WITH HIGH PRESSURE OFFSHORE THROUGH MID WEEK. A
COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST FRIDAY AND
BECOME STATIONARY AND SLOWLY DISSIPATE.
&&
.NEAR TERM /THROUGH TODAY/...
THE MAIN PROBLEM THIS MORNING ARE THE LINGERING CLOUDS ASSOCIATED
WITH THE LOW AND RAIN THAT MOVED THROUGH THE AREA LATE LAST NIGHT
AND EARLY THIS MORNING. FOR THE MOST PART, THE RAIN HAS MOVED AWAY
FROM THE AREA. LATEST GUIDANCE HAS HIGHS IN AROUND 90 INSTEAD OF
CURRENT FORECAST OF MID 90S. ARW IS SHOWING CLOUDS CONTINUING TO
LINGER SO I WILL LIKELY LOWER TEMPS A CATEGORY OR SO FOR THIS
AFTERNOON. NO OTHER CHANGES NEED ATTM.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY/...
WARM AND MUGGY AGAIN TONIGHT WITH INCREASED STABILITY AS VORT MAX
MOVES AWAY FROM THE AREA. WILL CONTINUE CHC POPS FOR COASTAL AREA
TONIGHT...THEN SLGT CHC POPS FOR THE ENTIRE CWA WED AND WED NIGHT.
A FRONTAL BOUNDARY WILL APPROACH THE AREA ON THU HELPING TO
INCREASE DYNAMICS FOR SCT TSTM DVPLMNT. EXPECT HOT AND HUMID
SUMMER CONDITIONS TO CONTINUE WED WITH HEAT INDICIES AGAIN
APPROACHING DANGEROUS LEVELS. SLIGHTLY LESS HUMID CONDITIONS
EXPECTED THU.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
NO CHANGES MADE TO EXTENDED GRIDS. KEPT MAINLY CHC POPS GOING
GIVEN UNCERTAINTY ON EXACTLY WHERE FRONT WILL STALL THIS WEEKEND.
TEMPS WILL REMAIN NEAR NORMAL WITH UPPER 80S AROUND 90 INLAND TO
MID 80S BEACHES. WILL REMAIN MUGGY WITH LOWS MAINLY 70 TO 75.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
MORNING IFR/MVFR LOW CLOUDS HAVE BEEN BURNING OFF DURING THE PAST
HOUR AND EXPECT MOSTLY VFR CONDITIONS EXPECTED THROUGH THE REMAINDER
OF THE DAY...EXCEPT IN AND NEAR SCT CONVECTION.
GENERALLY VFR FOR MID THROUGH LATE WEEK.
&&
.MARINE...
THUNDERSTORMS PUSHING EAST OF SRN WATERS LATE THIS MORNING AND
EXPECT MAINLY ISOLATED COVERAGE THROUGH THE AFTERNOON. WINDS AROUND
DIAMOND BUOY HAVE BEEN A LITTLE STRONGER...AROUND 20 KT...WITH
CONVECTION IN THE VICINITY. EXPECT SWLY WINDS TO BECOME 15-20 KT
ACROSS MOST OF THE SRN WATERS DURING THE AFTERNOON AS GRDNT TIGHTENS
WITH TRF TO THE W. WITH SPEEDS IN 15 TO 20 KT RANGE EXPECT SEAS TO
REACH SCA RANGE CENTRAL WTRS TONIGHT. WINDS INCREASE A BIT MORE WED
INTO THU AS GRDNT TIGHTENS AHEAD OF APPROACHING FRONT. EXTENDED SCA
TO SRN WTRS WED AND CONT SCA FOR ALL CSTL WTRS S OF OREGON INLET
INTO THU NIGHT AS SW WINDS OF 15 TO 25 KTS WILL KEEP SEAS AOA 6 FT
20 MILES OUT. FRONT DROPS INTO THE NRN WTRS FRI WITH WINDS/SEAS
DECREASING. FRONT LIFTS BACK N ON SAT AND COULD SEE SW FLOW INCREASE
TO NEAR SCA AGAIN SAT BUT FOR NOW KEPT BELOW.
FOR RIP CURRENTS KEPT LOW RISK ALL WTRS...HOWEVER WILL BE VERY
CLOSE TO MODERATE RISK S FACING BEACHES AS WINDS INCREASE THIS
AFTN. LACK OF SWELL KEEPS THREAT IN LOW RANGE...HOWEVER WILL HAVE TO
WATCH CLOSELY IF WINDS PICK UP A BIT MORE THAN EXPECTED.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 2 AM EDT
FRIDAY FOR AMZ152-154-156.
SMALL CRAFT ADVISORY FROM 8 AM WEDNESDAY TO 2 AM EDT FRIDAY
FOR AMZ158.
&&
TK/SKHazardous weather outlook, Jul 10, 2:34 AM EST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
334 AM EDT TUE JUL 10 2007
NCZ029-044-045-079-080-090>093-098-110745-
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-
ONSLOW-
334 AM EDT TUE JUL 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HEAT INDICIES NEAR 105 DEGREES ARE LIKELY WEDNESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NCZ046-047-081-094-095-103-104-110745-
TYRRELL-MAINLAND DARE-MAINLAND HYDE-PAMLICO-CARTERET-
OUTER BANKS DARE-OUTER BANKS HYDE-
334 AM EDT TUE JUL 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Event by event
1 flood, 1 heavy rain, 1 thunderstorm wind. Local standard time, as filed.
Flood, Craven
- When
- July 10, 1:05 PM EST to 1:15 PM EST
- Where
- Craven County, 0.89 mi NE of Cherry Pt Usnr
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.909, -76.889
Brown Boulavard, Keith Drive, and Park Lane roads were closed due to flooding.
Heavy Rain, Craven
- When
- July 10, 1:15 PM EST
- Where
- Craven County, 0.89 mi NE of Cherry Pt Usnr
- Reported by
- Law Enforcement
- Coordinates
- 34.909, -76.889
Four inches of rain was measured in Havelock.
Thunderstorm Wind, Greene
- When
- July 10, 5:22 PM EST
- Where
- Greene County, 2.64 mi ENE of Shines Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 35.450, -77.760
A tobacco barn was damaged in western Greene County.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Virginia, July 10 to 24, 2007$6.6 million · 3 events
- Hail and Damaging Winds in Georgia, July 10, 2007$1.2 million · 52 kt wind · 7 events
- Damaging Winds in Pennsylvania, July 10, 2007$1.0 million · 56 kt wind · 3 events
- Flash Flooding and Flood in Texas, July 10 to 12, 2007$375,000 · 50 kt wind · 16 events
- Lightning Strikes in Delaware, July 10, 2007$500,000 · 2 events
- Flash Flood and Damaging Winds in Illinois, July 10, 2007$350,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Vermont, July 10, 2007$122,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Mississippi, July 10, 2007$125,000 · 1 in hail · 10 events
- Damaging Winds in Michigan, July 10, 2007$76,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in New York, July 10, 2007$84,000 · 1 in hail · 13 events
- Damaging Winds in Michigan, July 10, 2007$135,000 · 70 kt wind · 3 events
- Tornado and Hail in Michigan, July 10, 2007$78,000 · EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32132, 32134, 32133.